Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 10, NWS Corpus Christi, TX

April 3, 2020La Salle County, McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 3, 2020, 4:51 PM CDT for La Salle County, McMullen County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2020, 4:51 PM CDT (21:51 UTC)
Expired
Apr 3, 2020, 5:30 PM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties La Salle County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 144 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1758 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1758 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:34 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Apr 3, 2:34 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
234 PM CDT Fri Apr 3 2020

.SHORT TERM (Tonight through Saturday Night)...

Latest SPC mesoanalysis shows MLCAPE values around 3000 J/kg over
the western Brush Country at this time. Convection has formed over
the Rio Grande plains into the Hill Country as the exit region of
the upper level jet moving out of northern Mexico approaches along
with lift associated with the cold front advancing south through
the Hill Country. Hi-res models continue show storms will move
southeast toward the coastal plains this evening as the cold front
continues to plunge south. Expect the front will be in the
northern Brush Country by early this evening, near a VCT-LRD line
around 03Z, and be near the coast around 08Z tonight. Threat for
severe will diminish 2-3 hours after frontal passage. Storms will
have the potential to produce large hail over the Brush Country
where instability is greater. Severe threat for hail and damaging
winds will exist all the way to the coast for this evening. High
moisture will be in place ahead of the front this evening with
precipitable water values around 1.8 inches. Some of the storms
could produce locally heavy rainfall (2-3 inches per hour). But
the activity should move at a sufficient pace as the front
continues to push through the region. With region currently in
drought status, soil should be able to absorb heavy rains.

Went with CONSShort for temperatures through the period as the
cold air mass will remain in place Saturday and Saturday night.
Warm air advection will increase above the shallow cold air mass
on Saturday as another in a series of short wave troughs in the
active subtropical flow moves across the region on Saturday. The
short wave trough will move northeast of the area Saturday night,
but low level warm air advection above the shallow cold air should
lead to scattered showers and isolated thunderstorms Saturday
night.

&&

.LONG TERM (Saturday night through Friday)...

A warm front will move into the area Sunday, returning onshore low,
warm temperatures, and moisture. A ridge of high pressure will build
over the Gulf of Mexico, while a trough of low pressure will develop
to the west. Several shortwaves will move across the area with this
set up, keeping slight chance to chance of showers and isolated
thunderstorms across the area for the week. PWATs will remain high,
between 1.5" to 2", through the period, so some moderate to heavy
rain showers are possible through the week. Another cold front looks
to push through the area by the end of the period, again increasing
chances for some PoPs.

&&

.MARINE...

The onshore flow will weaken tonight as a cold front moves through
South Texas and moves into the coastal waters before daybreak
Saturday. Scattered to numerous showers and thunderstorms will
arrive with the front late tonight. Showers and thunderstorms will
continue Saturday as the front moves through the coastal waters.
Moderate to strong northeast winds/SCEC conditions are expected
behind the front Saturday into Saturday night with SCA conditions
possible over the Gulf waters Saturday afternoon and evening.

Moderate to strong northeast winds are expected behind the front
Saturday night with Small Craft Exercise Caution conditions likely,
and Small Craft Advisory Conditions possible for Saturday night.
Weak to moderate onshore flow will return Sunday behind a warm
front. Showers and isolated thunderstorms will continue through most
of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    62  64  61  77  68  /  60  80  40  40  20
Victoria          56  61  58  76  67  /  70  80  60  50  20
Laredo            61  62  60  74  65  /  80  90  40  50  40
Alice             61  64  58  77  67  /  60  80  40  50  20
Rockport          62  65  63  77  70  /  50  80  40  40  20
Cotulla           56  60  57  75  65  /  80  80  30  50  30
Kingsville        63  66  60  78  68  /  60  80  40  50  20
Navy Corpus       64  66  64  77  71  /  50  80  40  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...SHORT TERM
LS/77...LONG TERM
Hazardous weather outlook, Apr 3, 3:13 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
313 PM CDT Fri Apr 3 2020

TXZ229>234-239>247-342>347-442-443-447-041200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
313 PM CDT Fri Apr 3 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

There is a Slight risk of severe thunderstorms for all of south
Texas this afternoon through tonight except for the immediate
coastline where a Marginal risk for severe storms exists. Main
hazards from the severe thunderstorms will be large hail and
isolated severe wind gusts. An isolated tornado cannot be ruled
out for the Brush Country. Locally heavy rainfall is possible
tonight as well.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered thunderstorms are expected across south Texas Saturday.
Storms are not expected to become severe.

Isolated to scattered thunderstorms are expected Sunday through
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of severe weather and
flooding while following local, state, and CDC guidelines. Use
hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-041200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
313 PM CDT Fri Apr 3 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

There is a Marginal risk of severe thunderstorms tonight. Storms
could produce wind gusts to 35 knots.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Small craft advisory conditions are possible Saturday afternoon
and evening.

Isolated to scattered thunderstorms will be possible over the
weekend into early next week.

TMT/LS

In the hours before

Special weather statement, Apr 3, 3:29 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
329 PM CDT Fri Apr 3 2020

TXZ229-032115-
La Salle-
329 PM CDT Fri Apr 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY...

At 328 PM CDT, a strong thunderstorm was located over Las Vegas, or
near Big Wells, moving northeast at 15 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Millett.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2850 9939 2864 9940 2865 9903
TIME...MOT...LOC 2028Z 227DEG 12KT 2855 9946

TC
Special weather statement, Apr 3, 3:52 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
352 PM CDT Fri Apr 3 2020

TXZ229-230-032130-
McMullen-La Salle-
352 PM CDT Fri Apr 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...

At 351 PM CDT, a strong thunderstorm was located near Millett, or 8
miles south of Dilley, moving northeast at 15 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Cotulla, Millett, Los Angeles, Gardendale, Woodward and Zella.

LAT...LON 2855 9873 2835 9925 2851 9938 2865 9914
      2865 9887
TIME...MOT...LOC 2051Z 238DEG 14KT 2855 9915

TC
Special weather statement, Apr 3, 4:46 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
446 PM CDT Fri Apr 3 2020

TXZ229>231-032215-
Live Oak-McMullen-La Salle-
446 PM CDT Fri Apr 3 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE...NORTHERN
MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES...

At 446 PM CDT, a strong thunderstorm was located near Cross, or 11
miles north of Tilden, moving northeast at 15 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Tilden, Crowther, Cross and Zella.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2864 9834 2861 9834 2863 9832 2855 9826
      2839 9874 2865 9889
TIME...MOT...LOC 2146Z 242DEG 15KT 2861 9862

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:29 PM CDTSpecial Weather StatementCRPLa Salle46 min
Apr 3, 3:52 PM CDTSpecial Weather StatementCRPLa Salle38 min
Apr 3, 4:37 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen53 min
Apr 3, 4:46 PM CDTSpecial Weather StatementCRPMcMullen29 min
Apr 3, 5:14 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen16 min
Apr 3, 5:27 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen48 min
Apr 3, 5:56 PM CDTSpecial Weather StatementCRPDimmit34 min
Apr 3, 6:47 PM CDTSpecial Weather StatementCRPLa Salle28 min
Apr 3, 6:53 PM CDTAreal Flood AdvisoryCRPBee, Live Oak82 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.